Pennsylvania, 2001Flash Flood and Damaging Winds in Pennsylvania, April 7 to 8, 2001
April 7 to 8, 2001 · NWS PBZ · 3 events in 3 counties and zones
2 thunderstorm wind, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $12,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Apr 7, 2:44 AM EST, 2 hours 1 minute earlier.
Area forecast discussion, Apr 7, 2:44 AM EST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
344 AM EDT SAT APR 7 2001
WARM FRONTAL BNDRY DRAPPED ACROSS CWA N OF PIT TO NERNOH ATTM.
88DS SHOWING PRECIP HEADING TWD NRN SXNS CWA ALONG NRN EDGE OF BNDRY
WHILE SOME LGT -SHRA COULD OCCUR THIS MRNG ELSW...MRNG FOG TO BE
MENTIONED. WITH BNDRY ACROSS REGION ACTING AS A FOCUS MECHANISM
TODAY AND WARM UNSTABLE AMS ACROSS SRN SXNS ANY SUBTLE SHRT/WV
AND SUNH COULD TRIGGER SOME PRECIP DURG AFTN/EVE.
TNGT WITH KEEP CHC POPS AGAIN...BUT AM CONCERNED ABOUT SRN SXNS
ALONG OHIO RVR BY EARLY SUN MRNG AS MDLS INDICATING STRONG LLVL JET
50KTS/GOOD LIFT AND SUBTLE SHRT/WV...ETA MORE AGRESSIVE OF THE MDLS AND
WITH PRECIP. FOR TIME BEING SUNDAY WILL GO 50POPS S AND 30 POPS N.
XCPT FOR NRN SXNS TEMPS SHLD REACH INTO 70S TODAY...RAISED A TAD
ABV GUID TNGT.
PIT 74 61 76 60 / 40 40 40 30
HLG 74 60 75 60 / 40 40 40 30
MGW 76 62 78 61 / 30 40 50 30
ZZV 76 62 79 61 / 30 40 50 30
PHD 73 60 75 60 / 40 40 40 30
FKL 69 55 69 56 / 40 40 30 30
DUJ 67 55 68 56 / 40 40 30 30
LBE 76 61 78 60 / 40 40 40 30
BTP 71 58 72 59 / 40 40 40 30
IDI 73 58 75 59 / 40 40 40 30
ODM 72 59 75 58 / 40 40 40 30
.PBZ...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
In the hours before
Special weather statement, Apr 7, 3:50 AM EST, 55 minutes before
PAZ007-008-013>015-022-071130-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
450 AM EDT SAT APR 7 2001
...EARLY MORNING THUNDERSTORMS...
THUNDERSTORMS WILL MOVE ACROSS THE REG&ION EARLY THIS MORNING.
SOME OF THESE STORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS...
HEAVY DOWNPURS...AND DANGEROUS LIGHTNING.
ONE HALF INCH OF RAINFALL CAN OCCUR IN LESS THAN AN HOUR WITH SOME
OF THESE STORMS.
Flash Flood, Lawrence
- When
- April 7, 4:45 AM EST to 6:30 AM EST
- Where
- Lawrence County, West Pittsburg
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.991, -80.334 (the zone’s center; the record gives no point)
Strong thunderstorms producing rainfall amounts of up to 1.5 inches in less than one hour produced minor residential and roadway flooding along McKee Run near West Pittsburg.
Thunderstorm Wind, Venango
- When
- April 8, 2:00 AM EST
- Where
- Venango County, Van
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.317, -79.667
Thunderstorm winds downed a few large trees in the Van area.
Thunderstorm Wind, Washington
- When
- April 8, 2:10 AM EST
- Where
- Washington County, Mc Murray
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.283, -80.083
Thunderstorm winds blew a chimney down from a house and also downed a few trees in the McMurray area.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in California, April 7 to 10, 200165 injured · 2 events
- Heavy Snow in Utah, April 7 to 9, 20011 death · 10 injured · $100,000 · 6 events
- High Wind in Iowa, April 7, 20014 injured · $3.2 million · 72 kt wind · 51 events
- Hail and Damaging Winds in California, April 7, 2001$41 million · 0.75 in hail · 5 events
- High Wind in Illinois, April 7, 20011 death · 1 injured · 50 kt wind · 3 events
- Flooding in Iowa, April 7 to 17, 2001$4.7 million · 31 events
- Flash Flooding in Minnesota, April 7 to 8, 2001$13 million · 9 events
- High Wind in Minnesota, April 7, 2001$8.0 million · 69 kt wind · 17 events
- Flood in North Dakota, April 7 to 26, 2001$3.0 million · 1 event
- Flood in Minnesota, April 7 to 26, 2001$2.0 million · 1 event
- High Wind in Iowa, April 7, 2001$1.3 million · 66 kt wind · 9 events
- Flooding in South Dakota, April 7 to 8, 2001$1.3 million · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5239962, 5239963, 5239964.